Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 25, NWS Wichita, KS

December 1, 202216 counties in Kansas

NWS Wichita, KS issued this wind advisory at Dec 1, 2022, 3:21 AM CST for 16 counties in Kansas. It took effect at Dec 1, 2022, 6:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2022, 3:21 AM CST (09:21 UTC)
In effect from
Dec 1, 2022, 6:00 AM CST
Expired
Dec 1, 2022, 8:56 PM CST
In force
15 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 65 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2093 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WWUS73 KICT 010921
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
321 AM CST Thu Dec 1 2022

KSZ032-047-012330-
/O.NEW.KICT.WI.Y.0025.221201T1200Z-221202T0400Z/
Russell-Barton-
Including the cities of Russell and Great Bend
321 AM CST Thu Dec 1 2022

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Russell and Barton Counties.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ033-048>053-067>069-082-083-091-092-012330-
/O.NEW.KICT.WI.Y.0025.221201T1500Z-221202T0400Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire,
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
and Wellington
321 AM CST Thu Dec 1 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CST
THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 9 AM this morning to 10 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
171 
WWUS73 KICT 012012
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
212 PM CST Thu Dec 1 2022

KSZ032-047-021015-
/O.NEW.KICT.WI.Y.0026.221202T1500Z-221203T0600Z/
/O.CON.KICT.WI.Y.0025.000000T0000Z-221202T0400Z/
Russell-Barton-
Including the cities of Russell and Great Bend
212 PM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT...

* WHAT...For the first Wind Advisory, south winds 20 to 30 mph
  with gusts up to 45 mph. For the second Wind Advisory, west 
  winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Russell and Barton Counties.

* WHEN...For the first Wind Advisory, until 10 PM CST this 
  evening. For the second Wind Advisory, from 9 AM Friday to 
  midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ033-048>053-067>069-082-083-091-092-021015-
/O.NEW.KICT.WI.Y.0026.221202T1500Z-221203T0600Z/
/O.CON.KICT.WI.Y.0025.000000T0000Z-221202T0400Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire,
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
and Wellington
212 PM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT...

* WHAT...For the first Wind Advisory, south winds 20 to 30 mph
  with gusts up to 45 mph. For the second Wind Advisory, west 
  winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...For the first Wind Advisory, until 10 PM CST this 
  evening. For the second Wind Advisory, from 9 AM Friday to 
  midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ070>072-093>096-098>100-021015-
/O.NEW.KICT.WI.Y.0026.221202T1500Z-221203T0000Z/
Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Eureka, Madison, Yates Center, Iola, 
Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, 
Coffeyville, Independence, and Parsons
212 PM CST Thu Dec 1 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Greenwood, Woodson, Allen, Cowley, Elk, Wilson, 
  Neosho, Chautauqua, Montgomery and Labette Counties.

* WHEN...From 9 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
370 
WWUS73 KICT 020256
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
856 PM CST Thu Dec 1 2022

KSZ032-033-047>053-067>069-082-083-091-092-021700-
/O.CAN.KICT.WI.Y.0025.000000T0000Z-221202T0400Z/
/O.CON.KICT.WI.Y.0026.221202T1500Z-221203T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, and Wellington
856 PM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...
...WIND ADVISORY IS CANCELLED FOR THIS EVENING...

* WHAT...South winds have subsided a bit, therefore the wind 
  advisory for this evening has been cancelled.

  However, south winds 25 to 35 mph with gusts up to 50 mph are 
  expected Friday before becoming southwest in the afternoon. 
  Then a shift to a north wind at 25 to 35 mph with gusts to 50 
  mph is expected Friday evening.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 9 AM Friday to midnight CST Friday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ070>072-093>096-098>100-021700-
/O.CON.KICT.WI.Y.0026.221202T1500Z-221203T0000Z/
Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Eureka, Madison, Yates Center, Iola, 
Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, 
Coffeyville, Independence, and Parsons
856 PM CST Thu Dec 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

* WHAT...South to southwest winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Greenwood, Woodson, Allen, Cowley, Elk, Wilson, 
  Neosho, Chautauqua, Montgomery and Labette Counties.

* WHEN...From 9 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 30, 11:32 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Nov 30, 11:32 PM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1132 PM CST Wed Nov 30 2022

.SHORT TERM...(This evening through Friday night)
Issued at 313 PM CST Wed Nov 30 2022

Currently have an upper trough extending from the Great Lakes into
the Ohio Valley with water vapor imagery showing a weak upper
impulse lifting into the Desert Southwest. At the surface, high is
centered over eastern KS/eastern OK with lee troughing starting
to strengthen.

Southwest flow aloft will steadily increase tonight into Thu as a
sharp upper trough digs across the Pacific Northwest. This will
result in the surface high quickly shifting east as lee troughing
continues to increase. This setup will also bring an increase in
south winds for Thu afternoon and a return to seasonal temps. We
are looking for south winds Thu afternoon in the 25 to 30mph range
with gusts around 40 mph.

By Fri morning the shortwave will be swinging across the
Northern/Central Rockies and out into the Northern/Central Plains
by late Fri afternoon. This will allow a cold front to surge south
across the region but ahead of it, we are once again looking for
strong south and southwest winds across the area. Be sure to check
out the fire wx section below as strong winds and low RH's will
bring elevated fire conditions both Thu and Fri.

Temps on Fri will be well above normal, especially with the help
of great downslope conditions. Highs should top out in the 60s to
around 70 degrees. Normal highs for this time of year are around
50 degrees.

.LONG TERM...(Saturday through Wednesday)
Issued at 313 PM CST Wed Nov 30 2022

By early Sat morning the cold front will be situated well south of
the forecast area, down across south TX, with a strong surface
high over the Plains. This will provide below normal temps for Sat
with highs not expected to make it out of the 40s. A fast moving
upper impulse is forecast to quickly lift out of the Desert
Southwest and across the Southern Plains for Sun. However, any
precip associated with this feature should remain south of the
forecast area. For Mon, the better precip chances will once again
remain south and especially southeast of the forecast area along a
warm front that will be slowly lifting north. Temps for both Sun
and Mon are expected to moderate back to seasonal normals with
highs in the lower 50s. Both ECMWF and GFS are hinting at another
cold front moving through on Tue which would bring back some below
normal readings.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1132 PM CST Wed Nov 30 2022

Increasing south winds overnight in response to the deepening lee
side trof. Low level wind shear conditions developing at the
start of the valid period and continuing thru mid-morning on
Thursday for locations along/west of I-135. Strongest surface
winds expected during Thursday afternoon. A batch of patchy dense
cirrus is expected with respect to clouds thru Thursday morning
with some alto or stratocu moving into southeast Kansas Thursday
evening.

KED

&&

.FIRE WEATHER...
Issued at 313 PM CST Wed Nov 30 2022

Very high grassland fire danger is expected for both Thu and
especially Fri.

South winds will be on the increase starting Thu, with sustained
speeds in the 25-30mph range with gusts to 40mph likely. RH
values Thu afternoon are forecast to be in the 30 to 35% range.
South winds are also expected to stay up Thu night.

For Fri, south winds will gradually turn to the southwest by
early afternoon and then west by the late afternoon hours. Wind
speeds will be similar to Thu, with sustained speeds 25-30mph with
higher gusts. RH values for Fri afternoon will be higher for areas
along and east of I-135 where values of 40%-50% will be likely.
However, west of I-135, RH values will be in the 20-30% range.
One limiting factor to an extreme fire wx event looks to be that
ERC percentiles are much lower than they were a month or so ago,
likely due to recent rains. The higher values are generally west
of our forecast area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    26  51  39  68 /   0   0   0   0
Hutchinson      25  52  37  68 /   0   0   0   0
Newton          25  51  39  67 /   0   0   0   0
ElDorado        25  50  39  67 /   0   0   0   0
Winfield-KWLD   26  51  41  68 /   0   0   0   0
Russell         25  55  37  69 /   0   0   0   0
Great Bend      27  55  37  70 /   0   0   0   0
Salina          24  53  38  69 /   0   0   0   0
McPherson       24  52  37  67 /   0   0   0   0
Coffeyville     25  51  42  66 /   0   0   0   0
Chanute         23  51  41  65 /   0   0   0   0
Iola            23  50  40  64 /   0   0   0   0
Parsons-KPPF    24  51  42  65 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...None.
&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...KED
FIRE WEATHER...RBL
Hazardous weather outlook, Nov 30, 3:41 AM CST, 23 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
341 AM CST Wed Nov 30 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-010945-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
341 AM CST Wed Nov 30 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Very high grassland fire danger is expected area wide on Thursday
afternoon due to strong south winds and low daytime humidity levels.

Dangerous fire conditions will also be in place on Friday afternoon
and early evening as south and southwest winds remain strong. Very
high grassland fire danger is expected area wide with a few counties
along and west of Highway 14 possibly reaching the extreme category.

There will be a chance for a rain-snow mix Saturday night over
southern Kansas with no accumulation expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 2:07 PM CSTRed Flag WarningICTBarton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more28 hr
Dec 1, 2:12 PM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more34 hr

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.